Hycosan drops during day and vitapos ointment at night
Wore lens part time for 20 years. Always had healthy eyes before
Can you please advise me. I was given the antibiotic Exocin 9 weeks ago and told to take it for 7 days. On the 5th day I woke up and there was no moisture at all in my eyes. It was very scary.
I didn't even need it as I has gone to the hospital about a mark on my eye which is still there surprisingly and the ophthalmologist had prescribed it through Minor injuries without even looking at my eye. I didn't even have any infection as the optician had confirmed the day before. They said after I must have had a severe reaction to the preservative benzalkonium chloride. I didn't even need to take it which makes it all the more disheartening.
It is now 12th August 9 weeks later and I still have dry eyes. Will it ever go away? Are the adverse effects reversible and more importantly how long will it take? This has greatly decreased my quality of life. I am a mum of 3 beautiful little children and it has ruined all our family life since.
Thanks for your Question
Preservative benzalkonium chloride can cause allergic reaction and also toxic reaction to the eye and cornea. I would recommend to use preservative free lubrications. You can change the brand of eye drops from Hycosan to systane UD, Artelac advance or any preservative free.
Contact lenses can also cause dry eyes. You can use rewetting eye drops while you are wearing contact lenses such as systane contacts.
In case no improvement, you should visit your eye doctor to find other ocular surface diseases or systemic diseases that can cause dry eyes.